question-icon

What causes hip discomfort along with knee and ankle stiffness after proton therapy?

default
Posted on Wed, 16 May 2018
Question: In 2011 I received Proton Therapy for Prostate Cancer, recently, I have started having some discomfort in the hip on both sides where the proton entered and traveled on its way to radiate the prostrate. The discomfort is similar to that felt during the therapy, not intense, just gets your attention, except in therapy there was a 2" XXXXXXX colored spot on each side of the hip and that, of course, isn't there now. Associated with it is some stiffness in the knee and ankle on the right leg, occurring after lying in bed or inactive for a spell. Also, I've lost some feeling in the right heel. This occurred on the right side first and in the last two weeks has started on the left side in the hip only.
Please advise what the cause may be and if there is something that can be done to treat this?
doctor
Answered by Dr. Saddiq Ulabidin (1 hour later)
Brief Answer:
It's better to get PSA levels, X-ray Hip and alkaline phosphatase

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, to start with you need to get fresh PSA levels alongwith ultrasound prostate as well as Xrays of hip joint as well as vertebral spine to rule out recurrence or spread.

Blood tests like alkaline phosphatase, calcium and LDH may also be needed and a repeat urologist review will be better. Local neurological examination and lower legs nerve conduction studies may also be needed.

Meanwhile analgesics like acetaminophen or Ibuprofen will help. For several pain nerve pain suppressants like gabapentin may be needed.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 3507 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes hip discomfort along with knee and ankle stiffness after proton therapy?

Brief Answer: It's better to get PSA levels, X-ray Hip and alkaline phosphatase Detailed Answer: Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately. Based on the history you have shared, to start with you need to get fresh PSA levels alongwith ultrasound prostate as well as Xrays of hip joint as well as vertebral spine to rule out recurrence or spread. Blood tests like alkaline phosphatase, calcium and LDH may also be needed and a repeat urologist review will be better. Local neurological examination and lower legs nerve conduction studies may also be needed. Meanwhile analgesics like acetaminophen or Ibuprofen will help. For several pain nerve pain suppressants like gabapentin may be needed. Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards